MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE
Model Number M00562421
Medical Device Problem Codes Failure to Cut (2587); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a captiflex small oval flexible snare was used during a procedure performed on (b)(6) 2022.During the procedure, the snare loop was tightly coiled around the polyp with the active cable attached to the snare.The physician then used cautery to cut through the polyp and since it was a larger polyp, the snare had difficulty cutting the entire way through, so they decided to open up the snare and close it again.As they tried to pull the active cable off of the snare, the cautery pin was detached and stuck to the active cable.The original device was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Imdrf device code a0501 captures the reportable event of cautery pin detached imdrf device code a050702 captures the reportable event of polyp resecting issue investigation results: one captflex snare was received for analysis.Visual analysis of the returned device found no device problems however the 2 in 1 connector was found detached.Microscope test was completed and noted that the screw hat has one face flat.Xray test of the complaint device found the 2 in 1 connector as screw marks along the insert and the tip of the cannula.Media test of the complaint device found the 2 in 1 connector was detached and the pouch of the device.No other device problems were noted.The reported of "cautery pin detached" was confirmed since it was observed that the 2 in 1 connector was detached.The reported event of "loop failure to cut" could not be confirmed since the device cannot be functionally evaluated with respect to the anatomical/procedural factors encountered during the procedure.The product record review confirmed that this was not a new failure type, and the risk was anticipated.There was no evidence of a manufacturing problem, design or user problem which could have caused the complaint.Based on the analysis of the returned device and the information available, the code selected as the most probable cause is cause not established.This code was selected since the investigation result did not lead to a clear conclusion about the case of the reported adverse event.
 
Event or Problem Description

Brand Name
CAPTIFLEX
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16039779
Report Number3005099803-2022-07700
Device Sequence Number4896780
Product Code FDI
UDI-Device Identifier08714729019435
UDI-Public08714729019435
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model NumberM00562421
Device Catalogue Number6242
Device Lot Number0030155347
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown